Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 10, 2007, 3:35 AM MDT for 15 counties in Idaho. It took effect at Aug 10, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 3:35 AM MDT (09:35 UTC)
- In effect from
- Aug 10, 2007, 2:00 PM MDT
- Expired
- Aug 10, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5685 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 100935 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT FRI AUG 10 2007 IDZ405>407-410>413-102145- /O.UPG.KPIH.FW.A.0011.070810T2000Z-070811T0300Z/ /O.NEW.KPIH.FW.W.0015.070810T2000Z-070811T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 335 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A PASSING COLD FRONT FOR SOUTHEAST IDAHO ZONES 405...406...407...410...411...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN ADVANCING DRY SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS IN EXCESS OF 25 MPH ACROSS THE REGION THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ409-102145- /O.NEW.KPIH.FW.W.0015.070810T2000Z-070811T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 335 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY ASSOCIATED WITH A PASSING COLD FRONT FOR SOUTHEAST IDAHO ZONE 409... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. AN ADVANCING DRY SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS IN EXCESS OF 25 MPH ACROSS THE REGION THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 102124 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 324 PM MDT FRI AUG 10 2007 IDZ405>407-409>413-110930- /O.NEW.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/ /O.CON.KPIH.FW.W.0015.000000T0000Z-070811T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 324 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 405...406...407...409...410...411...412 AND 413... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 405...406...407...409...410...411...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WINDS IN EXCESS OF 25 MPH HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON...WITH SOME AREAS SEEING GUSTS TO 40 MPH. CRITICAL FIRE CONDITIONS WILL CONTINUE UNDER THESE CONDITIONS...THEREFORE THE RED FLAG WARNING WILL REMAIN IN EFFECT INTO THE EVENING. HIGH PRESSURE WILL KEEP CONDITIONS BELOW CRITICAL THRESHOLDS ON SATURDAY...BUT A REPEAT IS EXPECTED ON SUNDAY. THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE EAST IDAHO FIRE DISTRICT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPIH 110301 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 901 PM MDT FRI AUG 10 2007 IDZ405>407-409>413-111215- /O.EXP.KPIH.FW.W.0015.000000T0000Z-070811T0300Z/ /O.CON.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 901 PM MDT FRI AUG 10 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIE DOWN OVERNIGHT WITH RELATIVE HUMIDITIES RISING ABOVE 15 PERCENT AS WELL. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. HIGH PRESSURE WILL KEEP CONDITIONS BELOW CRITICAL THRESHOLDS ON SATURDAY...BUT A REPEAT OF FRIDAY IS EXPECTED ON SUNDAY. THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE EAST IDAHO FIRE DISTRICT FOR WIND GUSTS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:24 AM MDT, 11 minutes earlier.
Area forecast discussion, Aug 10, 3:24 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MDT FRI AUG 10 2007 .SHORT TERM...TODAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL SWING THROUGH THE INTERMOUNTAIN WEST TODAY...WITH A COLD FRONT EXPECTED TO CROSS EASTERN IDAHO. THE COLD FRONT WILL GENERATE BREEZY WIND CONDITIONS ACROSS MUCH OF THE AREA...ESPECIALLY OVER THE SNAKE RIVER PLAIN BY THE AFTERNOON. AS THE LOW CENTER DRIFTS OVERHEAD GUSTY WINDS ALOFT WILL BE ALLOWED TO MIX TO THE SURFACE. GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE PEAK HEATING OF THE AFTERNOON. THE COMBINATION OF VERY DRY CONDITIONS AND THESE GUSTY WINDS WILL LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A LAKE WIND ADVISORY IS IN EFFECT DURING THE AFTERNOON AND EARLY EVENING FOR THE AMERICAN FALLS RESERVOIR. ALSO...ENOUGH ATMOSPHERIC MOISTURE WILL BE IN PLACE THIS AFTERNOON FOR ISOLATED THUNDERSTORM DEVELOPMENT OVER THE CENTRAL AND NORTHEAST HIGHLANDS. CONVECTION WILL FAVOR AREAS OVER AND ALONG THE IDAHO AND MONTANA BORDER AS WELL AS EAST AND NORTHEAST OF THE SAWTOOTH RANGE. DRY SOUTHWEST FLOW WILL OVERSPREAD THE AREA THROUGH THE REMAINDER OF THE PERIOD. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL...AND DRY CONDITIONS ARE EXPECTED. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE FORECAST MODELS ARE IN GENERAL AGREEMENT THAT A BUILDING TROUGH OF LOW PRESSURE OVER THE PACIFIC WILL HELP TO STRENGTHEN HIGH PRESSURE OVER EASTERN IDAHO NEXT WEEK. AS THE HIGH IS STRENGTHENED MID AND UPPER-LEVEL MOISTURE OVER THE DESERT SOUTHWEST WILL MIGRATE INTO THE REGION CREATING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FIRST PUSH OF MOISTURE WILL OCCUR LATE MONDAY INTO TUESDAY. CANTIN && .AVIATION...WIDESPREAD VFR CONDITIONS ARE EXPECTED TODAY. AN ADVANCING SURFACE COLD FRONT COUPLED WITH WEAK DISTURBANCES EMBEDDED IN THE INCREASING SW FLOW ALOFT MAY HELP TO TRIGGER THUNDERSTORMS ACROSS THE CENTRAL IDAHO MOUNTAINS AND MONTANA BORDER TODAY WITH ISOLATED MVFR CONDITIONS POSSIBLE. GUSTY SW WINDS WILL SPREAD THROUGHOUT THE REGION THIS AFTERNOON WITH THE PASSING COLD FRONT. HUSTON && .FIRE WEATHER...A LOW PRESSURE SYSTEM SWEEPING EAST ALONG THE CANADIAN BORDER WILL DRIVE A DRY SURFACE COLD FRONT THROUGH THE REGION TODAY PRODUCING STRONG GUSTY WINDS. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY THIS AFTERNOON HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR ALL ZONES THROUGH 9 PM THIS EVENING. THE UPPER WAVE SHIFTS WELL EAST OF REGION BY SATURDAY WITH MODEST SOUTHWEST FLOW AND STRONG LOW LEVEL MIXING PREVAILING THROUGHOUT THE WEEKEND. THE COMBINATION OF THESE TWO FACTORS OPENS THE DOOR FOR NEAR RED FLAG WIND GUST CONDITIONS OVER THE WEEKEND AND ESPECIALLY SUNDAY AS A WEAK SURFACE TROUGH DEVELOPS EAST OF THE DIVIDE. WILL ALLOW FOLLOWING SHIFTS TO ADDRESS THOSE CONCERNS AS THEY MOVE INTO THE SHORT-TERM PORTION OF THE FORECAST. THE MODELS CONTINUE TO TRY AND HOOK SUB-TROPICAL MOISTURE NORTH INTO THE REGION BY TUESDAY. THE DETAILS CONTINUE TO REMAIN VAGUE DUE TO RUN TO RUN INCONSISTENCIES IN THE MODEL SOLUTIONS. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021. RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ405>407-409>413. &&
Hazardous weather outlook, Aug 9, 5:55 AM MDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 555 AM MDT THU AUG 9 2007 IDZ017>025-031-032-101000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 555 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FIRE WEATHER WATCH HAS BEEN POSTED FOR FRIDAY FOR THE CENTRAL IDAHO MOUNTAINS AND THE UPPER SNAKE RIVER PLAIN. AN APPROACHING DRY SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS ACROSS THE REGION FRIDAY AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:03 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Aug 10, 3:24 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more | 24 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.